MAUDE Adverse Event Report: ULTHERA, INC., MERZ DEVICE INNOVATION CENTER THE CELLFINA SYSTEM

ULTHERA, INC., MERZ DEVICE INNOVATION CENTER THE CELLFINA SYSTEM
Model Number CK-1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affiliate stated on (b)(6) 2018 that they are returning the device for investigation.When additional information regarding this device becomes available, a supplemental medwatch form will be filed.
 
Event or Problem Description
A (b)(6) affiliate from (b)(6) received a report on (b)(6) 2018 regarding a cellfina blade.It was reported that after 25 releases, the blade broke.The affiliate stated that there were no disadvantages for the patient.
 
Additional Manufacturer Narrative
The blade cartridge was returned and evaluated.A visual inspection was performed using 10x magnification under a microscope.A break was observed just above the blade-shaft weld and the blade tip was found to be bent thus confirming the issue.This may be indicative of a collision with a hard surface.However, this condition was unable to be confirmed without the return of the disposable kit ring component for investigation so the root cause of the issue is unknown.A search of the lot complaint history for the device was performed and no other complaints for this reported condition with this lot number were observed.An evaluation of the lot history review found there have been no design changes associated with the cellfina ck1 disposable kit that would have contributed to the reported issue, and all testing requirements were passed prior to release.A review of the complaint trend analysis for the reported issue of "blade breaks" found the trend to be within acceptable levels and will continue to be monitored.No additional information is available at this time.Should additional information become available, a supplemental medwatch will be filed.

Brand Name
THE CELLFINA SYSTEM
Common Device Name
CELLFINA SYSTEM
Manufacturer (Section D)
ULTHERA, INC., MERZ DEVICE INNOVATION CENTER
1840 south stapley drive
suite 200
mesa AZ 85204
MDR Report Key7640073
Report Number3006560326-2018-00006
Device Sequence Number1899481
Product Code OUP
UDI-Device Identifier00840763100537
UDI-Public00840763100537
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2018
Device Model NumberCK-1
Device Catalogue Number5036225
Device Lot Number46401250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date06/26/2019
Patient Sequence Number1